Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
177 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What is the treatment for peptic ulcer?

Hi. About 3 weeks ago I went to the doctor for stomach spasms and heartburn. I was diagnosed with a peptic ulcer. The Doctor initally placed me on carafate which constipated me, so they took me off and put me on Prilosec. Since I have been on Prilosec, I have had lower abdominal pain, most below the belly button, which almost feels like gas. I have had multiple blood tests, CT scan and urin tests, all came back fine. I have been under a ton of stress, almost more from feeling the effects from what i think is either stress or side effects of the medicine. For the past week, I have felt a very gasy, burning feelilng in my very lower abdomen with flakey broken up stools. No exact acute area of pain, kind of comes and goes, however, they are more to lower left. Is this stressed related, side effects from the medicine, or another medical condition other than the ulcer I am being treated for?
Fri, 1 Dec 2017
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,  
Internal Medicine Specialist 's  Response
Well come to HCM
Thank for asking to HCM
I really appreciate your concern, you have described the detail history and it suggestive of IBS (Irritable bowel syndrome) it is kind functional disease and not happening due to any pathology, the main cause could be your stress so try to come out of this, of course medicines can cause the side effects but it can be neglected or it could be minimal can not be noticed, but if you have some psychological factor than you would experience more stress in form of side effects, I actually treating such patient with Tab Chlordiazepoxide with Clinidium three times in day,, once the IBS is confirmed then it has to be treated with particular treatment I would advise to see the gastroenterologist and discuss this hope this information helps.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have taken mebeverine hydrocloride sutatined release capsules since 20 days and omperazole for peptic ulcer. Is it right medicine or change it to...

Recent questions on  Abdominal pain

doctor1 MD

hi i am ischemia .i was using embetea am 50.i was well .know another doctor suggest me to take nicardia retard,ciplar 20, and dilzem 30.after using...

doctor1 MD

My 12-year old has been out of school for 5 weeks... can t figure out what s wrong, Lower Abdominal pain extending into her back. CT showed...

doctor1 MD

After just eating, i had a sudden sharp excruitating pain in my collar bone which has travelled down to my stomach. It only lasted 10 minutes but...

doctor1 MD

I believe I had gallstones, due to the similar symptoms described by many on various internet sites. I managed to relieve some the symptoms, such...

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could...

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had...

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last...